# SDR FDEA201711223297

- Difficulty date: November 22, 2017
- Submitted: December 8, 2017
- Operation: Air carrier
- Aircraft: N523FE
- Make and model: Doug MD-11F
- Aircraft serial: 48479
- Aircraft time: 77,594 hours, 14,839 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 29680
- Part serial: 982
- Condition: Failed
- Location: E/E Bay
- Part time: 12,138 hours, 3,750 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING BLOCK IN AFTER SETTING PARKING BRAKE AND STARTING ENGINE SHUTDOWN,  HEARD A GRINDING FAN NOISE WITH AN ACCOMPANING ODOR OF SOMETHING BURNING,  MOST LIKELY AN ELECTRICAL FAN.  PERFORMED GVI OF FWD AVIONICS BAY ON ACFT ARRIVAL.  NO SMOKE NOTED OR SIGNS OF BURNING. ARCING, OR DAMAGE. NO SMOKE NOTED IN COCKPIT   AND NO CIRCUIT BREAKERS TRIPPED. PERFORMED AIR SYS TEST IAW AMM 21-08-01. TEST FAULTS AVIONICS RACK FAN 3.  R & R THE NR 3 AVIONICS RACK COOLING FAN IAW MM 21-26-02-2-1 , OPS CHECKED GOOD.
